My RA consultant wants to reduce my meds - methotrexate and sulfasalasine as my blood results and symptoms have been good. I fortunately don't have any adverse side effects from medication and I'm nervous about reducing dose in case symptoms reappear. I'm thinking leave well alone - any thoughts?
Worried about change: My RA consultant wants to reduce... - NRAS
One one hand I can understand your hesitance, why mend what ain’t broke but I’d prefer not to take a higher dose than may actually be needed so I’d run with your Rheumy's suggestion & see. You can always go back to your normal dose if you notice it's not quite holding things in check. I'd far sooner be taking just the right amount over taking too much of any med... & it's what is intended, take the lowest therapeutic dose.
Surely it’s worth a try if your rheumy thinks you should? If you get a return of symptoms( that’s if you do, you may not) you can always up the dose straight away. You will only find out by trying. The least drugs were have to take the better I think. I’d love to be able to reduce some of the cocktail I take. Let us know how you go and 🤞🏻 😊
Definitely agree with everyone here - the fewer tablets, the better for your overall health. Thing is, you know that the dose you are now on definitely works, so once it's reduced if you did need to go back up to that dose you can rely on it working again. Got to be worth taking a punt on a lower dose - fingers crossed for you. xx
I started to reduce sulfasalazine last year and after the third reduction went into a flare so at my last appointment it was put back up by one dose but not back up to the original dose so that’s a result of sorts. I was supposed to see the consultant in April for a review but my appointment was postponed until June and will no doubt be done on line so we’ll see what happens next.
Just to make it more complicated I think my biologic is not nearly as effective as it was initially - I’ve been on it for 2 years Two steps forward and one back!
However I still think it’s worth trying to reduce if you can.